Tamoxifen

Hi to everybody, i hope you dont mind, my partner has just been diognosed with type 2 breast cancer, and i myself have just gone into remision as i have hcl lukimia, and i am now feeling very well, so as you by now know i am male, my question is my lady is worried about taking tamoxifen because of the side affects, but she is only 47 so the doctor recomends this, now i dont want to put her of in anyway as from my experiance you need to have a good level of trust in your doctor, my main question is if she decides not to take it what are the odds of her cancer returning etc, i also suppose its also down to the quality of life, thanks in advance,

 

 

                                   kind regards john

Hi John

 

My advice to her would be to take the tamoxifen and see what happens.  Side effects are not guaranteed - many women report very few problems, if any.  She can always stop if she wants.

 

I would also ask her oncologist for some statistics - what benefit will the tamoxifen provide?  This will depend on the pathology of her breast cancer, and can vary quite widely from person to person.  If you’re still unsure, ask the oncologist if it was them/their wife/mother/daughter, what would they do?  

 

Finally, she needs to consider how she will feel if she doesn’t take the tamoxifen but the cancer returns. Personally I’ve always felt that I want to do everything I can to prevent the cancer returning, so if it does return there will no regrets along the lines of  ‘if only I had taken it’

 

hi sparkey,
I would like to endorse what the others have said.
Most women are fine on tamoxifen or at least find any side effects manageable. I 've been on it for 6 months now with no problems.
Tamoxifen is one of the most well researched drugs out there, with a proven track record, so I would suggest your partner does not pre-judge it & see how she gets on. If side effects are an issue, then it can be dealt with then.
Please bear in mind, that, understandably, those having problems will report it & it is not necessarily representive of our general experiences.
ann x

Hi all
I’m new to this sight.
Just recovering from surgery and due to start radiotherapy soon.
I must admit I’m really concerned about starting on the tamoxifen- it’s been sitting in my cupboard for a few days now . There seems to be so many possible side effects ? Really don’t know what to do - any further advice welcome x thanks x

Hello ladies

I’ve taken tamoxifen, anastrozole and now letrozole and everytime I get a headache, sore toe or am grumpy …blame the hormones but maybe just maybe we would have got them anyway!
I always think that the little teeny pill we pop daily is starving any possible rogue cancer cells of surviving …think of the pill as rambo killing all the baddies! !
Xxx

That’s so fab, Optimissy, well done!!!
Defo time for :coffee:&?, if not something a little stronger…?
ann x

Oh ladies …I did the race for life too. .when I was finishing chemo …I was so proud of myself and felt quite tearful and emotional being part of it …
Well done for getting so muddy though but reward yourself now …
Xxxxx